Winter Weather, Hale
- When
- November 24, 12:00 AM CST to 6:00 AM CST
- Where
- Hale forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
A second round of light accumulating snowfall impacted the northwestern and central South Plains and the extreme southwestern Texas Panhandle during the early morning hours of the 24th. Snow initially developed over the plains of eastern New Mexico, and developed southward over the central South Plains during the pre-dawn hours.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A second round of light accumulating snowfall impacted the northwestern and central South Plains and the extreme southwestern Texas Panhandle during the early morning hours of the 24th. Snow initially developed over the plains of eastern New Mexico, and developed southward over the central South Plains during the pre-dawn hours. All reported accumulations ranged between 1 and 3 inches.
Snowfall amounts around the area were as follows: 3 inches in Morton (Cochran County), 2 inches in Muleshoe (Bailey County),2 inches in Littlefield (Lamb County), 2 inches in Post (Garza County), 1 inch in Abernathy (Hale County), 1 inch in Floydada (Floyd County), 1 inch in Friona (Parmer County), 1 inch in Levelland (Hockley County), 1 inch in Plainview (Hale County), and 1 inch in Woodrow (Lubbock County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 23, 8:44 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 844 PM CST FRI NOV 23 2007 .UPDATE... THE PRIMARY CONCERN ATTM IS ACCUMULATING SNOWFALL POTENTIAL OVER THE NORTHWESTERN ZONES BEFORE 12Z. UPDATES TO INCLUDE A SNOW ADVISORY FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS ARE BEING ISSUED. CURRENT SATELLITE/RADAR SHOW EXPANDING SNOW SHEILD WITHIN AREA OF INCREASINGLY DEEP FORCING/ASCENT ASSOCIATED WITH AN EJECTING SHORTWAVE TROUGH OVER NORTHWESTERN NEW MEXICO AND THE ENTRANCE REGION OF 100KT JET. HEIGHT/PRESSURE FALLS IN ADVANCE OF SAID FEATURES ARE RESULTING IN WEAK WARM AIR ADVECTION PROCESSES...AND LIGHT RETURN FLOW IS RESULTING IN PATCHY FREEZING FOG ON THE CAPROCK. FORECAST SOUNDINGS/TIME HEIGHT SECTIONS OVER THE NORTHWESTERN FA SHOW INCREASINGLY FAVORABLE PROFILES FOR ACCUMULATING SNOWFALL. BY THE 09-12Z TIMEFRAME...STRONG FORCING IS PROGGED WITHIN THE FAVORED DENTRITIC GROWTH THERMAL LAYERS. IN ADDITION...SOLUTIONS SUGGEST THAT THE JET CIRCULATION WILL INDUCE MODEST FRONTOGENETICAL FORCING CENTERED AROUND THE 700MB LAYER... AND WITH THIS TRANSLATING SOUTHWARD WITH TIME...THE THREAT OF HEAVY SNOW WILL INCREASE AND SHIFT SOUTHWARD INTO THE CURRENT WINTER STORM WATCH AREA. WOULD NOT BE SURPRISED TO SEE ISOLATED SNOW ACCUMULATIONS TOTAL 4 INCHES /WARNING CRITERIA/ IN VICINITY THE TEXAS/NEW MEXICO BORDER BY EARLY TOMORROW AFTERNOON...BEFORE THE FIRST ROUND FROM THIS WEEKEND/S WINTER STORM SUBSIDES. THUS ADVISORY COULD NEED TO BE EXTENDED/UPGRADED DURING THE OVERNIGHT HOURS...ALONG WITH POTENTIAL CHANGES TO THE ONGOING WATCH. THE FORECAST LOOKS ON TRACK LATE SATURDAY THROUGH SUNDAY...WITH PERHAPS A MORE SIGNIFICANT ROUND OF ACCUMULATING SNOWFALL EXPECTED TO FAVOR THE SOUTHERN HALF OF THE AREA SUNDAY. && .AVIATION... WE ARE EXPECTING CEILINGS AND VISIBILITIES TO SLOWLY LOWER AT KLBB THROUGH THE NIGHTTIME HOURS. WARM AIR ADVECTION OVER THE COLD SURFACE AIR WILL RESULT IN LOW STRATUS...FOG/FREEZING FOG...AND PERHAPS SOME PERIODS OF FREEZING DRIZZLE/SNOW FLURRIES. NO SIGNIFICANT ACCUMULATION IS EXPECTED. BOTH CEILINGS AND VSBYS MAY LOWER TO IFR AT TIMES...ALTHOUGH MVFR CONDITIONS SHOULD DOMINANT. THE CHANCE FOR LIGHT SNOW IN THE LUBBOCK AREA WILL INCREASE AFTER ABOUT 9 ZULU/3 AM CST. AT CHILDRESS...CONDITIONS WILL BE SLOWER TO DETERIORATE THAN AT LUBBOCK. CEILINGS ARE EXPECTED TO LOWER TO AROUND 3K FT RESULTING IN MVFR CONDITIONS BUT BRIEF PERIODS OF LIGHT DRIZZLE OR FREEZING DRIZZLE ARE NOT EXPECTED TO ACCUMULATE OR HAVE MUCH IMPACT ON VSBYS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 24 31 23 43 26 / 80 80 20 20 0 TULIA 27 33 25 40 25 / 70 60 20 20 0 PLAINVIEW 28 33 26 38 28 / 70 60 30 40 0 LEVELLAND 27 33 26 40 27 / 80 80 50 60 0 LUBBOCK 29 33 27 37 29 / 70 70 50 60 10 DENVER CITY 27 30 28 43 30 / 70 80 60 60 10 BROWNFIELD 27 32 27 40 31 / 70 80 60 60 10 CHILDRESS 27 36 31 39 31 / 40 30 20 50 20 SPUR 31 33 30 36 31 / 70 60 60 60 10 ASPERMONT 31 36 31 37 30 / 60 60 60 60 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 6 AM CST SATURDAY THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: TXZ033>044. SNOW ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>023-027>029. && 20/33/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 911 PM CST FRI NOV 23 2007 TXZ021>044-250315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 911 PM CST FRI NOV 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT WINTER WEATHER THE THREAT OF ACCUMULATING SNOWFALL OVER THE EXTREME SOUTHWESTER PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS WILL INCREASE BEFORE SUNRISE SATURDAY MORNING. ACCUMULATIONS AROUND 1 INCH WILL BE POSSIBLE...WITH A FEW LOCATIONS OVER THE EXTREME NORTHWESTERN PORTIONS OF THE OUTLOOK AREA POSSIBLY SEEING BETWEEN 2 AND 3 INCHES OF SNOW BY EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY SNOW IS POSSIBLE MAINLY ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS FROM SATURDAY MORNING THROUGH SUNDAY MORNING AS A STRONG LOW PRESSURE AREA MOVES FROM NORTHERN OLD MEXICO THROUGH WEST TEXAS. THE PRECISE PATH WILL DICTATE SNOW AMOUNTS AND THE LOCATIONS THAT RECEIVE THE HEAVIEST TOTALS. BUT AT THIS TIME IT APPEARS THERE IS A THREAT FOR 4 INCHES OF SNOW OR MORE OVER THIS AREA. LESSER SNOW MAY FALL OVER NORTHERN PARTS OF THE SOUTH PLAINS...THE PANHANDLE...AND THE NORTHERN ROLLING PLAINS AS WELL. BUT TRAVEL HAZARDS RESULTING FROM ACCUMULATING SNOW AND ICY ROADS COULD IMPACT THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... LOCAL EMERGENCY AND LAW ENFORCEMENT OFFICIALS SHOULD PREPARE FOR WINTER STORM CONDITIONS ACROSS THE SOUTH PLAINS REGION. PLEASE RELAY REPORTS OF WINTER WEATHER AND ITS IMPACTS TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64352, 64353, 64354, 64355, 64356, 64357, 64358, 64359, 64360.